How long does Atripla rash remain after stopping the medication?
Sep 26, 2012
After about two and a half months of taking Atripla, I have stopped taking it due to a persistant and severe rash. My doctor said I should stop taking it immediately and once the rash disappeared she would have me resume my former regimen. It has been a week now but the rash still persists. I do not feel comfortable not being on any medications and would like to resume, so how long should I expect for it to go away after stopping the medication?
Response from Dr. Henry
It can take up to 2-4 weeks for efavirenz rash. Stopping Atripla can in some cases result in efavirenz and other drug resistance so some experts recommend using other HIV meds to cover that situation or simply switch back to previously tolerated regimen if that regimen was working. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Herpes After Eating Sperm Worried I Have HIV
- Itchy Scrotum After Condom Inside Out Sign Of HIV AIDS
- Itchy Vagina After Touching Skin Sign Of HIV AIDS
- Loose Stool After Protected Anal Sex Sign Of HIV AIDS
- White Bumps After Getting Scratched Worried I Have HIV
- Does Abnormal Vaginal Bleeding Mean I Have An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.